Bilateral adrenal hemorrhage in a total knee patient associated with enoxaparin usage

Kwan Jun Park, Marty Bushmiaer, C. Lowry Barnes

Research output: Contribution to journalArticlepeer-review

11 Scopus citations

Abstract

Bilateral adrenal hemorrhage is a rare but potentially catastrophic complication of chemoprophylaxis. We report a patient who underwent a total knee arthroplasty and subsequently developed bilateral adrenal hemorrhage from enoxaparin. Once the patient was diagnosed with acute adrenal insufficiency, corticosteroids were promptly started, and the patient made a dramatic recovery and did not suffer further complications.

Original languageEnglish (US)
Pages (from-to)65-68
Number of pages4
JournalArthroplasty Today
Volume1
Issue number3
DOIs
StatePublished - Sep 1 2015

Keywords

  • Anticoagulation
  • Bilateral adrenal hemorrhage
  • Enoxaparin
  • Total joint replacement

ASJC Scopus subject areas

  • Surgery
  • Orthopedics and Sports Medicine

Fingerprint

Dive into the research topics of 'Bilateral adrenal hemorrhage in a total knee patient associated with enoxaparin usage'. Together they form a unique fingerprint.

Cite this